Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 385, NWS Memphis, TN

June 28, 2025Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2025, 5:16 PM CDT for Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2025, 5:16 PM CDT (22:16 UTC)
Expired
Jun 28, 2025, 6:00 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crittenden County, AR, DeSoto County, MS, Shelby County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:32 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • Updated at 315 PM CDT Sat Jun 28 2025
  • Slightly cooler daytime temperatures are expected through midweek next week, due to increased cloud cover and scattered to numerous showers and thunderstorms each day.
  • Hot and humid conditions will return on Independence Day and persist through the holiday weekend.
Area forecast discussion, Jun 28, 3:32 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
332 PM CDT Sat Jun 28 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 315 PM CDT Sat Jun 28 2025

- Slightly cooler daytime temperatures are expected through
  midweek next week, due to increased cloud cover and scattered
  to numerous showers and thunderstorms each day.

- Hot and humid conditions will return on Independence Day and
  persist through the holiday weekend.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 315 PM CDT Sat Jun 28 2025

A much more seasonal day across the Mid-South with temperatures
in the upper 80s to lower 90s and heat indices hovering in the
upper 90s to lower 100s. The latest radar scan shows widely
scattered showers and thunderstorms across the Mid-South, with the
highest concentration of convection over west Tennessee. The
concern for bouts of flooding remains elevated (>30%) for this
afternoon and evening. A combination of high PWATs (99th
percentile for this time of year) and slow storm motion (easterly
at 10 knots or less) remains in place. Outside of any flooding,
pulse-type storms containing gusty winds and small hail are
anticipated this afternoon and evening.

Convective activity looks to persist beyond sundown this evening
as numerous outflow boundaries collide and a few cold pools
interact. HREF guidance suggests most of this activity will be
anchored near the Mississippi River through late evening and
slowly diminish overnight.

Increased cloud and convective coverage is expected on Sunday as
upper level heights slightly decrease in response to a transiting
Upper Mississippi Valley trough. PoPs will be in the 40 to 60
range throughout much of the day.

Cooler temperatures and widespread rainfall (40 to 60 PoPs) will
persist through midweek as a mid-level trough skirts across the
Lower Mississippi Valley. This trough will help push a cold front
through the entire Mid-South on Tuesday. Slightly drier air will
work its way into areas north of I-40 by Wednesday morning, with
low temperatures at a few locations falling into the upper 60s by
Wednesday morning. The Mid-South will remain in weak northwest
flow through late week, keeping rain chances low and air
temperatures moderate.

Heat and humidity will build back into the Mid-South on
Independence Day as an upper level ridge moves in from the west.
The holiday weekend looks rather hot and humid with triple digit
heat indices returning. Heat headlines may be needed as we get
closer in time.

AC3

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Sat Jun 28 2025

The diurnal Cu field has blossomed across the Mid-South over the
past hour, with scattered showers and thunderstorms increasing in
coverage, especially across West TN. This activity will persist
well into the evening hours, diminishing late. Additional shower
development is expected late tonight with thunderstorm chances
increasing again on Sunday. Outside of convection, VFR conditions
will prevail. There is a low potential for MVFR ceilings at TUP
Sunday after 12z, but confidence is low.

&&

.FIRE WEATHER...
Issued at 315 PM CDT Sat Jun 28 2025

Fire weather concerns will remain very low as rain chances and
humidity remain high. 20 foot winds will stay below 10 knots
over the next several days. Shower and thunderstorm activity will
decrease by late week as temperatures heat back up.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...MJ

In the hours before

Special weather statement, Jun 28, 2:06 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
206 PM CDT Sat Jun 28 2025

TNZ050-281930-
Haywood TN-
206 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HAYWOOD COUNTY THROUGH
230 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dancyville, or 10 miles south of Brownsville, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownsville, Hillville, Dancyville, Stanton, Asbury, Shepp, Hickory
Point, Sunnyhill, and Morton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3543 8918 3540 8918 3540 8932 3548 8942
      3565 8916 3545 8908 3543 8908
TIME...MOT...LOC 1906Z 238DEG 8KT 3544 8927

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MJ
Special weather statement, Jun 28, 3:04 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
304 PM CDT Sat Jun 28 2025

TNZ050-282030-
Haywood TN-
304 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HAYWOOD COUNTY
THROUGH 330 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nutbush, or 8 miles northwest of Brownsville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownsville, Nutbush, Edward Grove, Christmasville, Oakview, and
Tibbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3561 8923 3559 8944 3568 8946 3568 8945
      3569 8945 3573 8943 3577 8931 3577 8928
TIME...MOT...LOC 2004Z 251DEG 12KT 3566 8938

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Jun 28, 4:35 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
435 PM CDT Sat Jun 28 2025

ARZ026-028-MOZ113-282200-
Craighead AR-Mississippi AR-Dunklin MO-
435 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRAIGHEAD...NORTHWESTERN
MISSISSIPPI AND SOUTHERN DUNKLIN COUNTIES THROUGH 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monette, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Manila, Lake City, Leachville, Monette, Caraway, Dell, Little River,
Etowah, Black Oak, Victoria, Three Way, Jolliff Store, Happy Corners,
Delfore, West Ridge, Eastview, Lennie, Vail, Macey, and Big Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 9049 3597 9040 3597 9039 3598 9038
      3606 9032 3580 8998 3561 9026 3564 9029
      3570 9029 3570 9034
TIME...MOT...LOC 2135Z 230DEG 10KT 3584 9036

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PWB
Special weather statement, Jun 28, 4:53 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 PM CDT Sat Jun 28 2025

ARZ036-048-MSZ001-TNZ088-282230-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
453 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ST. FRANCIS...SOUTHERN
CRITTENDEN...NORTHWESTERN DESOTO AND SOUTHWESTERN SHELBY COUNTIES
THROUGH 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Simsboro, or 8 miles northeast of Hughes, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
West Memphis, Marion, Hughes, T O Fuller State Park, Memphis, Walls,
Edmondson, Horseshoe Lake, Anthonyville, Jennette, Lake Cormorant,
Simsboro, Pinckney, Crittenden, Browns, Louise, Presidents Island,
Beck, Democrat, and Glover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3515 9045 3522 9010 3486 9012 3488 9041
      3490 9041 3491 9052
TIME...MOT...LOC 2152Z 273DEG 23KT 3504 9037

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Jun 28, 5:00 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sat Jun 28 2025

ARZ028-MOZ113-115-282230-
Mississippi AR-Pemiscot MO-Dunklin MO-
500 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES THROUGH 530
PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leachville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Blytheville, Gosnell, Manila, Leachville, Hornersville, Dell,
Holland, Jolliff Store, Dearman, Calumet, Carmi, Whisp, Buckeye,
Arkmo, Noland, Roseland, Stark City, Happy Corners, Big Lake, and
Burton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3594 8974 3580 9022 3589 9029 3599 9029
      3622 9003
TIME...MOT...LOC 2200Z 237DEG 20KT 3591 9022

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Jun 28, 5:06 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT Sat Jun 28 2025

TNZ092-282215-
Hardin TN-
506 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARDIN COUNTY
THROUGH 515 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olive Hill, or 13 miles west of Waynesboro, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Olive Hill and Olivehill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3515 8799 3530 8811 3537 8802 3535 8800
      3533 8802 3531 8801 3530 8802 3530 8800
      3529 8798 3515 8798
TIME...MOT...LOC 2206Z 291DEG 23KT 3525 8798

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:20 PM CDTSpecial Weather StatementMEGCarroll25 min
Jun 27, 7:40 PM CDTSpecial Weather StatementMEGCarroll35 min
Jun 28, 7:34 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman104 min
Jun 28, 1:50 PM CDTSpecial Weather StatementMEGFayette25 min
Jun 28, 2:06 PM CDTSpecial Weather StatementMEGHaywood24 min
Jun 28, 2:16 PM CDTSevere Thunderstorm WarningMEGHaywood29 min
Jun 28, 3:04 PM CDTSpecial Weather StatementMEGHaywood26 min
Jun 28, 5:06 PM CDTSpecial Weather StatementMEGHardin9 min
Jun 28, 5:29 PM CDTSpecial Weather StatementMEGShelby31 min
Jun 28, 5:34 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale41 min
Jun 28, 5:49 PM CDTSpecial Weather StatementMEGTipton26 min
Jun 28, 5:54 PM CDTSpecial Weather StatementMEGShelby21 min
Jun 28, 5:58 PM CDTAreal Flood AdvisoryMEGShelby2 hr
Jun 28, 6:09 PM CDTSpecial Weather StatementMEGShelby36 min
Jun 28, 6:28 PM CDTSpecial Weather StatementMEGFayette32 min
Jun 28, 4:04 PM CDTAreal Flood AdvisoryMEGLee3 hr
Jun 28, 5:41 PM CDTSpecial Weather StatementMEGDeSoto34 min
Jun 27, 8:14 PM CDTSpecial Weather StatementMEGCrittenden31 min
Jun 28, 4:35 PM CDTSpecial Weather StatementMEGMississippi25 min
Jun 28, 4:53 PM CDTSpecial Weather StatementMEGCrittenden37 min
Jun 28, 5:36 PM CDTSevere Thunderstorm WarningMEGLee, St. Francis39 min
Jun 28, 6:16 PM CDTSpecial Weather StatementMEGLee, St. Francis29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Severe Thunderstorm Warnings in Mississippi, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.